Reply
 
Thread Tools
Old 09-02-2008, 08:03 PM   #1  
Senior Member
Thread Starter
 
Join Date: Jun 2008
Posts: 104

Default bruising easily: iron deficiency anemia ?

Is bruising easily a sign of iron-deficiency anemia ? Or what other vitamins or nutrients could I be lacking ? I find that I bruise easily (I do not have a coagulation disorder though).
kaytlin90 is offline   Reply With Quote
Old 09-02-2008, 08:10 PM   #2  
Skinny cow in the making!
 
Jadeybaby's Avatar
 
Join Date: Jun 2007
Location: U.K
Posts: 323

S/C/G: 193/149/126

Height: 5'4

Default

Some people do just bruise easily and it has nothing to do with any deficiencies so I really wouldn't worry unless you have other symptoms.

I have quite bad anaemia and my symptoms were-heart palpitations, severe tiredness, extremely pale skin, frequent ringing in my ears and occasional minor trouble breathing.

My mother has great iron levels but bruises worse than me. The woman can sneeze and get a bruise so I really doubt it's anaemia.
Jadeybaby is offline   Reply With Quote
Old 09-02-2008, 08:14 PM   #3  
Midwesterner
 
murphmitch's Avatar
 
Join Date: May 2007
Location: Iowa
Posts: 13,284

S/C/G: 152/116/120

Height: 5' 3"

Default

Not a sign of anemia that I have ever heard of. Do you take aspirin, ibuprofen or fish oil supplements. They can "thin" the blood somewhat and increase susceptibility to bruising. I have also heard of Vitamin C deficiency causing this. Some people just bruise more easily than others, especially as we get older.
murphmitch is offline   Reply With Quote
Old 09-02-2008, 08:29 PM   #4  
Senior Member
Thread Starter
 
Join Date: Jun 2008
Posts: 104

Default

im only 21 though
kaytlin90 is offline   Reply With Quote
Old 09-02-2008, 10:10 PM   #5  
Senior Member
 
dkneec19's Avatar
 
Join Date: Aug 2008
Location: Minnesota
Posts: 207

S/C/G: 259/259/175

Height: 5'11"

Default

I've always been a big bruiser. I also thought it was anemia or iron deficiency. It was not. I just run into stuff alot, and my tolerance for pain is pretty high and rarely pay attention when I do.

not that that is your case.

If you indeed worried, just check with your doctor.
dkneec19 is offline   Reply With Quote
Old 09-02-2008, 10:52 PM   #6  
Senior Member
 
Iwanawurkit's Avatar
 
Join Date: Feb 2007
Location: Southern Indiana
Posts: 650

S/C/G: 256/203/150

Height: 5'5"

Default

My doctor told me it was from taking aspirin.
Iwanawurkit is offline   Reply With Quote
Old 09-02-2008, 11:05 PM   #7  
Here I go again
 
BoopRN's Avatar
 
Join Date: Jul 2007
Posts: 373

S/C/G: 201/see ticker/135

Height: 5'6

Default

It has more to do with coagulation in your blood happens if you are taking blood thinners such as aspirin,Vit E, etc. If you are not taking any supplements that are blood thinners go to your doctor and have your PT/APPT checked which is a blood test that determines how fast your blood clots. This will tell you why you are bruising easily.

Last edited by BoopRN; 09-02-2008 at 11:06 PM.
BoopRN is offline   Reply With Quote
Old 09-02-2008, 11:49 PM   #8  
Senior Member
 
Join Date: Jan 2007
Location: The Hill Country
Posts: 2,579

S/C/G: 218/175/155

Height: 5'6"

Default

It can be a sign of a Vitamin K deficiency (which helps your blood coagulate.) Have you always bruised easily? Are you fair? If so, don't worry about it. If not, eat your spinach!
zenor77 is offline   Reply With Quote
Old 09-03-2008, 12:12 AM   #9  
Senior Member
 
Join Date: Jan 2008
Location: The Deep South
Posts: 4,444

S/C/G: 237/165.8/130

Height: 5'4"

Default

why do you take asprin? Is there a history of heart disease in your family or stroke that you're trying to avoid? Do you take a lot of aspirin?

If it's causing you to bruise very easily, I'd say cut back or cut it out for a while and see if it makes a difference.

.
PhotoChick is offline   Reply With Quote
Old 09-03-2008, 12:19 AM   #10  
Highest Weight ever, 225
 
edzard's Avatar
 
Join Date: Jun 2007
Location: Bothell, WA
Posts: 310

S/C/G: 225/185/160

Height: 5'8"

Default

I have always bruised easily (massively at times for no good reason) Dr's and Naturopath failed to figure out why. Yes I am fair skinned and do take ibuprofen and such but my bruising stopped when I stopped eating and drinking (alcohols) wheat based products. 30 something year old mystery solved. I am a self diagnosed celiac (or close enough to make no difference) I can't stand to eat wheat long enough to test right, I feel so much better now that I hate going back.

Not to say this is your problem but sometimes odd reasons pop up for why...or you could just bruise easy
edzard is offline   Reply With Quote
Old 09-04-2008, 08:38 AM   #11  
Junior Member
 
I WILL do it's Avatar
 
Join Date: Sep 2008
Location: Santa Barbara, CA
Posts: 22

S/C/G: 150/almost never weigh/115

Height: 5'2

Default

wow edzard, I didn't know not eating wheat could stop bruising. I as well have a problem with bruising VERY easily, but I just recently started a wheat-free diet, so I am interested in seeing how it will affect me. Thanks!
I WILL do it is offline   Reply With Quote
Old 09-04-2008, 12:18 PM   #12  
Senior Member
 
aphil's Avatar
 
Join Date: Jul 2001
Location: Indiana
Posts: 6,411

S/C/G: 233.9/143/160

Height: 5'7"

Default

If you are worried about this, please see your doctor. We are not physicians...and bruising can be caused by many different things. Please don't try to have strangers diagnose you over the internet.
aphil is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:06 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.